Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 95, NWS Miami, FL

June 23, 2009Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2009, 2:01 PM EDT for Glades County, Hendry County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2009, 2:01 PM EDT (18:01 UTC)
Expired
Jun 23, 2009, 2:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Glades County, FL, Hendry County, FL

The radar

The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 7:27 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4163 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4163 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231801
SVRMFL
FLC043-051-231845-
/O.NEW.KMFL.SV.W.0095.090623T1801Z-090623T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
  NORTHERN HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 245 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BUCKHEAD RIDGE TO 6 MILES WEST OF
  FELDA...AND MOVING SOUTHEAST AT 30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BUCKHEAD RIDGE...
  FELDA...
  DEVILS GARDEN...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

SURFACE OBSERVATIONS AT PALMDALE REPORTED 60 MPH WIND GUSTS WITH 
THIS STORM AT 145 PM EDT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.

LAT...LON 2720 8092 2716 8087 2714 8087 2707 8094
      2704 8093 2703 8097 2705 8097 2698 8107
      2692 8107 2693 8110 2689 8111 2683 8106
      2682 8095 2678 8094 2675 8088 2645 8088
      2653 8148 2682 8145 2722 8104
TIME...MOT...LOC 1800Z 303DEG 26KT 2712 8090 2654 8153

$$

BAXTER
1 follow-up statement
784 
WWUS52 KMFL 231825
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
225 PM EDT TUE JUN 23 2009

FLC043-231834-
/O.CAN.KMFL.SV.W.0095.000000T0000Z-090623T1845Z/
GLADES FL-
225 PM EDT TUE JUN 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES 
COUNTY IS CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.

LAT...LON 2678 8145 2678 8143 2677 8142 2677 8095
      2678 8094 2675 8088 2645 8088 2650 8127
      2651 8127 2651 8135 2653 8148
TIME...MOT...LOC 1824Z 303DEG 26KT 2702 8074 2649 8140

$$

FLC051-231845-
/O.CON.KMFL.SV.W.0095.000000T0000Z-090623T1845Z/
HENDRY FL-
225 PM EDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN HENDRY COUNTY...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF CLEWISTON TO FELDA...MOVING
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
CLEWISTON...
  AND SURROUNDING COMMUNITIES.

PUBLIC REPORTED 60 MPH WIND GUSTS LAKEPORT AT 2 PM EDT WITH THIS 
LINE OF STORMS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.

LAT...LON 2678 8145 2678 8143 2677 8142 2677 8095
      2678 8094 2675 8088 2645 8088 2650 8127
      2651 8127 2651 8135 2653 8148
TIME...MOT...LOC 1824Z 303DEG 26KT 2702 8074 2649 8140

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:52 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 23, 12:52 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1252 PM EDT TUE JUN 23 2009

.AVIATION...AREA WORKED OVER AND HAS BCM STABLE AFT MORNING
SHRA/TSTMS. VFR E COAST TERMINALS THRU 21Z THEN VCTS AS TSTM
AREA OVER CENTRAL FLA WILL MOVE TWD E COAST WHCH WL LAST THRU
01Z. VFR REMAINDER OF PD. AT KAPF...VCTS THRU 21Z THEN VFR THRU
REMAINDER OF PD THOUGH SOME MVFR CIG PSBL IN WAKE OF TSTMS.

&&

.PREV DISCUSSION... /ISSUED 832 AM EDT TUE JUN 23 2009/

UPDATE...HAVE UPDATED ALL PUBLIC PRODUCTS FOR ISSUANCE OF SEVERE
TSTM WATCH. HAVE RAMPED UP WEATHER AND INCREASED POPS TO 70
PERCENT FOR MOST AREAS. CURRENTLY A LINE STRETCHES FROM GLADES AND
HENDRY SOUTHEAST TO NORTHEAST MIAMI DADE COUNTY. HAVE ALREADY ISSUED
WARNINGS AND A TORNADO IS NOT OUT OF THE QUESTION. WILL BE
UPDATING THE CWF SHORTLY.

PREV DISCUSSION... /ISSUED 813 AM EDT TUE JUN 23 2009/

AVIATION...
LINE OF TSTMS FM INTERIOR OF S FLA EXTENDING SE INTO ATLC OFF OF
BROWARD COUNTY. ACTIVITY MOVING S ARND 18 KNOTS. SHOULD CLR KPBI BY
13Z BUT REMAINING E COAST TERMINALS CAN XPCT VERY BRIEF IFR AND TEMPO
MVFR IN HVY RA/LOW CLDS AS TSTMS PASS. VFR REMAINDER OF PD BUT
VCTS PSBL TIL 00Z. AT KAPF VFR THRU 15Z THEN VCTS AS SEA BREEZE
CONVERGES WITH LINE OF TSTMS MOVG S FROM LAKE OKEE AREA.

PREV DISCUSSION... /ISSUED 343 AM EDT TUE JUN 23 2009/

HEAT INDICES NEAR 105 ALL AREAS TODAY...
A FEW STRONG TO SEVERE STORMS POSSIBLE...

DISCUSSION...IT IS A SULTRY MORNING ACROSS SOUTH FL. TEMPS ARE STEADY
IN THE LOWER 80S WITH HEAT INDICES STILL IN THE 90S DUE TO VERY
HIGH DEWPOINTS IN THE UPPER 70S TO NEAR 80. PRETTY AMAZING THAT
THE HEAT INDEX RIGHT NOW AT NAPLES AND FT. LAUDERDALE IS 96.
TEMPERATURES TODAY ARE A CHALLENGE AS THE LOCAL AREA WILL STILL
REMAIN IN A HOTTER THAN NORMAL AIRMASS. HOWEVER...THE HOT DOME OF
HIGH PRESSURE WILL CONTINUE TO MOVE SW AS A TROUGH MOVES IN FROM
THE NE. THIS WILL LEAD TO COLD (RELATIVELY SPEAKING OF COURSE)
AIR ADVECTION. THIS...ALONG WITH AREAS OF LOW CLOUDS EARLY THIS
MORNING...AND THE PROSPECT FOR TSTORM DEVELOPMENT...WILL LEAD ME
TO SIDE WITH GFS/NAM GUIDANCE NUMBERS FOR HIGHS THIS
AFTERNOON...DESPITE THEIR LOW BIAS OF LATE. HOWEVER...CONVECTION
LOOKS LIKELY INTERIOR/EAST COAST...SO WILL GO WITH HIGHS IN THE
LOWER 90S AREA WIDE THIS AFTERNOON. I SHOULD SAY THAT IF STORMS
HOLD OFF AND PLENTY OF SUN PREVAILS...THEN TEMPS WOULD GO SEVERAL
DEGREES HIGHER THAN FORECAST.

HEAT INDICES WILL REACH NEAR 105 TODAY...BUT DECIDED NOT TO ISSUE
A HEAT ADVISORY DUE TO EXPECTED BORDERLINE CONDITIONS AND THE
EXPECTATION OF QUITE A BIT OF SHOWER/TSTORM ACTIVITY WHICH WOULD
LEAD TO A QUICK REPRIEVE IN THE HIGH HEAT INDICES.

CONDITIONS WILL CONTINUE TO REMAIN VERY UNSTABLE TODAY. CONVECTION
OVER THE ATLANTIC OCEAN IS SENDING OUTFLOW BOUNDARIES ONSHORE THE
ATLANTIC COAST. THESE BOUNDARIES...AND AN INCOMING SURFACE TROUGH
FROM THE NORTH THIS AFTERNOON ALONG WITH SHORTWAVE ENERGY DIVING
SOUTH...IS EXPECTED TO LEAD SCT-NUM TSTORMS TODAY...WITH THE FOCUS
INTERIOR/EAST COAST. FORECAST SOUNDINGS SHOW HIGH CAPE OF AROUND
4000 J/KG AND LIS AROUND -8C WITH PWATS AOA 2 INCHES. GIVEN
THIS...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING
THE PRIMARY RISK. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS
TODAY AS WELL...BUT THEY WILL BE ON THE MOVE SO WILL JUST HAVE TO
KEEP ANY EYE ON WHERE ANY STORMS TRAIN.

THE TROUGH AND DEEP MOISTURE LOOKS TO SLOWLY SHIFT SOUTH TONIGHT TO
THE FAR SOUTHERN PENINSULA WITH SIGNIFICANT DRYING OCCURRING FROM
EAST CENTRAL FL TO THE LAKE OKEECHOBEE-PALM BEACH REGION.
HOWEVER...THE MOISTURE LOOKS TO QUICKLY MAKE A COME BACK AS GFS
SHOWS A MID LEVEL LOW CLOSING OFF JUST TO OUR WEST. GIVEN
THIS...TRENDED POPS DOWN FROM THE LAKE OKEECHOBEE-PALM BEACH REGION
FOR WED WITH HIGHEST POPS TO THE SOUTH. KEPT HIGH END CHANCE POPS
FOR ALL AREAS FOR THU. TEMPS WILL CONTINUE TO COOL WITH HIGHS EVEN
A DEGREE OR TWO BELOW AVERAGE. RATHER HIGH HUMIDITY WILL CONTINUE
THOUGH...NO SURPRISE FOR A SOUTH FL SUMMER.

GFS SHOWS THE SURFACE ATLANTIC RIDGE OVER THE FL STRAITS
FRI...LIFTING NORTH INTO CENTRAL FL SAT BEFORE SHIFTING BACK SOUTH
OF THE LOCAL AREA SUN THROUGH THE MIDDLE PART OF NEXT WEEK AS
ANOTHER MID LEVEL TROUGH DIVES SOUTHEAST INTO THE WESTERN ATLANTIC.
KEPT WITH PREVAILING CHANCE POPS THROUGH THE EXTENDED FORECAST. THE
OVERALL PATTERN CONTINUES TO FAVOR A FOCUS OF SHOWERS/STORMS
INTERIOR/EAST COAST. NAPLES SURE COULD USE MORE RAIN AS THE RAINFALL
DEFICIT THERE IS NEARING A FOOT FOR THE YEAR.

MARINE...WINDS ARE BLOWING HIGHER THAN GUIDANCE SO INCREASED
WINDS FOR THIS MORNING...INTO THE 15-20 KT RANGE FOR BISCAYNE BAY
AND THE ATLANTIC WATERS. OTHERWISE...WINDS WILL PEVAIL AT 15 KT OR
LESS WITH SEAS 4 FT OR LESS THROUGH THE PERIOD. OF
COURSE...STRONGER WINDS AND HIGHER SEAS WILL BE FOUND IN/NEAR
STORMS.

FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  76  88 / 20 30 30 50
FORT LAUDERDALE  78  90  76  88 / 30 50 30 50
MIAMI            79  92  77  89 / 30 50 30 50
NAPLES           78  89  76  87 / 30 50 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
     FLZ063-FLZ066-FLZ069-FLZ070-FLZ075.

     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ069.

AM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
     AMZ610.

GM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
     GMZ656-GMZ657.

&&

LONG TERM...18/GR
SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Jun 23, 12:13 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1213 PM EDT TUE JUN 23 2009

FLZ063-066>075-168-172>174-240715-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1213 PM EDT TUE JUN 23 2009

...SEVERE THUNDERSTORM WATCH WESTERN PENINSULA UNTIL 3 PM EDT...
...HEAT ADVISORY COASTAL COLLIER COUNTY UNTIL 8 PM EDT...
...MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: WEST WINDS OF AROUND 15 MPH WILL PRODUCE A
MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST.

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TODAY AND SOME THUNDERSTORMS MAY POSSIBLY BECOME
SEVERE OVER THE WESTERN PORTIONS OF SOUTH FLORIDA WITH WIND GUSTS
TO NEAR 60 MPH. HAIL TO PENNY SIZE MAY ALSO BE POSSIBLE ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAINFALL.

TORNADOES: THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING A BRIEF TORNADO.

WATERSPOUTS: THE STRONGEST THUNDERSTORMS AS THEY MOVE OFFSHORE
INTO THE GULF WATERS WILL BE CAPABLE OF PRODUCING A WATERSPOUT.

WIND: WIND GUSTS TO NEAR 60 MPH MAY BE POSSIBLE TODAY IN THE
STRONGEST THUNDERSTORMS.

HAIL: HAIL TO NEAR NICKEL SIZE MAY BE POSSIBLE TODAY IN THE
STRONGEST THUNDERSTORMS.

FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL TODAY WHICH MAY PRODUCE PONDING OF WATER ON POORLY
DRAINED ROADWAYS.

TEMPERATURES: ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS ALL OF
SOUTH FLORIDA, HOWEVER AFTERNOON THUNDERSTORMS MAY BRING A BRIEF
BIT OF RELIEF TO THE TEMPERATURES. HEAT INDEXES ACROSS THE AREA
WILL STILL TOP OUT AROUND 105 ACROSS THE REGION TODAY AND RANGE
BETWEEN 105 AND 110 ALONG COASTAL COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD
WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE
BIGGEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jun 23, 9:21 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HEAVY RAIN       CORAL GABLES            25.73N 80.27W
06/23/2009  E2.00 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            SPOTTER MD301 REPORTED A RAIN RATE OF 2 INCHES PER HOUR
            IN DOWNTOWN CORAL GABLES.

&&

RAGARCIA
Local storm report, Jun 23, 10:29 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1029 AM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     JUPITER                 26.93N 80.10W
06/23/2009                   PALM BEACH         FL   BROADCAST MEDIA

            POWERLINES DOWN IN JUPITER. TIME ESTIMATED AT 650 AM EDT.

0710 AM     TSTM WND DMG     WEST PALM BEACH         26.71N 80.06W
06/23/2009                   PALM BEACH         FL   BROADCAST MEDIA

            POWERLINES DOWN. TIME ESTIMATED AT 710 AM EDT.

0715 AM     TSTM WND DMG     PALM BEACH GARDENS      26.83N 80.10W
06/23/2009                   PALM BEACH         FL   BROADCAST MEDIA

            POWERLINE DOWN. TIME ESTIMATED AT 715 AM EDT.

0750 AM     LIGHTNING        WELLINGTON              26.66N 80.26W
06/23/2009                   PALM BEACH         FL   FIRE DEPT/RESCUE

            *** 1 INJ *** LIGHTNING REPORTED TO HAVE STARTED HOUSE
            FIRE ON THE 9200TH BLOCK OF VIA ELEGANTE IN WELLINGTON.
            REPORTED BY PALM BEACH COUNTY FIRE-RESCUE, RELAYED BY
            MEDIA. 1 INJURED.

0830 AM     TSTM WND DMG     PLANTATION              26.12N 80.25W
06/23/2009                   BROWARD            FL   FIRE DEPT/RESCUE

            *** 1 INJ *** TREE FELL ON 70 YEAR OLD GENTLEMAN ON THE
            900TH BLOCK OF NW 116 TERRACE IN PLANTATION. REPORTED BY
            PLANTATION FIRE DEPARTMENT, RELAYED BY MEDIA.

0900 AM     LIGHTNING        SOUTHWEST RANCHES       26.06N 80.33W
06/23/2009                   BROWARD            FL   LAW ENFORCEMENT

            REPORTED BY BROWARD SHERIFFS OFFICE, FORWARDED BY WFOR-TV
            AND THE SUN-SENTINEL. ON THE 14800 BLOCK OF LURAY ROAD IN
            SOUTHWEST RANCHES, LIGHTNING STRUCK A TREE AND CAUSED IT
            TO FALL AND LIGHT ON FIRE.

&&

RAGARCIA
Local storm report, Jun 23, 10:48 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1048 AM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND GST     1 SSW CANAL POINT       26.85N 80.64W
06/23/2009  E60 MPH          PALM BEACH         FL   PUBLIC

            PUBLIC AT 2812 MAIN ST/US441 IN PAHOKEE, FL REPORTED WIND
            GUSTS OF 60 MPH AND HEAVY RAINS AT AROUND 8AM.

&&

RAGARCIA
Special weather statement, Jun 23, 1:10 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT TUE JUN 23 2009

FLZ070-231815-
INLAND COLLIER COUNTY FL-
110 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORM MOVING ACROSS NORTHWESTERN COLLIER COUNTY...

AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING SOUTHEAST AT 15
MPH.

THIS STORM WILL AFFECT...

ORANGE TREE...
NORTH BLOCKS GOLDEN GATE...
AVE MARIA...
INTERSECTION I-75 AND EVERGLADES BLVD...
PICAYUNE STRAND STATE FOREST...

AND SURROUNDING COMMUNITIES. THIS STORM WILL ALSO APPROACH AND MOVE
ACROSS ALLIGATOR ALLEY NEAR HIGHWAY 29.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.

LAT...LON 2638 8162 2619 8120 2596 8137 2623 8173
TIME...MOT...LOC 1709Z 303DEG 11KT 2626 8159

GS
Special weather statement, Jun 23, 1:17 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT TUE JUN 23 2009

FLZ063-231745-
GLADES FL-
117 PM EDT TUE JUN 23 2009

..STRONG THUNDERSTORMS MOVING TOWARDS GLADES COUNTY FROM THE NORTH...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF LAKE PLACID TO 6 MILES WEST OF ARCHBOLD TO 5 MILES EAST OF TUCKERS
CORNER...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS WILL AFFECT...

PALMDALE...
LAKEPORT...
MOORE HAVEN...
MUSE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.

LAT...LON 2717 8088 2712 8088 2707 8094 2704 8093
      2705 8097 2698 8107 2693 8107 2693 8110
      2689 8111 2683 8106 2682 8095 2677 8094
      2677 8095 2678 8157 2703 8156 2704 8128
      2712 8127 2713 8118 2722 8116 2722 8095
TIME...MOT...LOC 1717Z 302DEG 23KT 2740 8116 2715 8143
          2687 8165

BAXTER
Local storm report, Jun 23, 1:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     PALMDALE                26.94N 81.31W
06/23/2009  E60 MPH          GLADES             FL   PUBLIC

            FISHEATING CREEK CAMPGROUND EMPLOYEE REPORTED WIND GUSTS
            OF 60 MPH AROUND 145 PM EDT.

&&

RAGARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:14 PM EDTSpecial Marine WarningMFL61 min
Jun 22, 9:18 PM EDTSpecial Marine WarningMFL57 min
Jun 22, 10:17 PM EDTSpecial Marine WarningMFL58 min
Jun 22, 11:17 PM EDTSpecial Marine WarningMFL58 min
Jun 23, 12:23 AM EDTSpecial Marine WarningMFL82 min
Jun 23, 1:39 AM EDTSpecial Marine WarningMFL2 hr
Jun 23, 3:37 AM EDTSpecial Marine WarningMFL53 min
Jun 23, 4:56 AM EDTSpecial Marine WarningMFL64 min
Jun 23, 5:40 AM EDTSpecial Weather StatementMFLBroward35 min
Jun 23, 6:22 AM EDTSpecial Marine WarningMFL83 min
Jun 23, 6:24 AM EDTSpecial Weather StatementMFLMartin51 min
Jun 23, 6:42 AM EDTSpecial Marine WarningMFL63 min
Jun 23, 6:50 AM EDTSevere Thunderstorm WarningMFLPalm Beach55 min
Jun 23, 7:20 AM EDTSpecial Marine WarningMFL55 min
Jun 23, 7:26 AM EDTSevere Thunderstorm WarningMFLPalm Beach49 min
Jun 23, 7:33 AM EDTSpecial Weather StatementMFLGlades57 min
Jun 23, 7:45 AM EDTSpecial Marine WarningMFL60 min
Jun 23, 7:47 AM EDTSevere Thunderstorm WarningMFLPalm Beach43 min
Jun 23, 7:49 AM EDTSpecial Marine WarningMFL56 min
Jun 23, 8:04 AM EDTSpecial Weather StatementMFLBroward41 min
Jun 23, 8:18 AM EDTSpecial Marine WarningMFL117 min
Jun 23, 8:18 AM EDTSevere Thunderstorm WarningMFLPalm Beach31 min
Jun 23, 8:21 AM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Palm Beach54 min
Jun 23, 8:49 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jun 23, 9:15 AM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade39 min
Jun 23, 9:55 AM EDTSpecial Marine WarningMFL65 min
Jun 23, 10:45 AM EDTSpecial Marine WarningMFL60 min
Jun 23, 11:16 AM EDTHeat AdvisoryMFLCollier9 hr
Jun 23, 11:48 AM EDTSpecial Marine WarningMFL57 min
Jun 23, 1:10 PM EDTSpecial Weather StatementMFLCollier65 min
Jun 23, 1:17 PM EDTSpecial Weather StatementMFLGlades28 min
Jun 23, 1:21 PM EDTSpecial Marine WarningMFL24 min
Jun 23, 1:22 PM EDTSevere Thunderstorm WarningMFLGlades38 min
Jun 23, 1:36 PM EDTSpecial Marine WarningMFL54 min
Jun 23, 1:44 PM EDTSpecial Marine WarningMFL61 min
Jun 23, 2:20 PM EDTSevere Thunderstorm WarningMFLPalm Beach55 min
Jun 23, 2:42 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry63 min
Jun 23, 2:46 PM EDTSpecial Marine WarningMFL59 min
Jun 23, 3:03 PM EDTSpecial Weather StatementMFLPalm Beach57 min
Jun 23, 3:09 PM EDTSevere Thunderstorm WarningMFLBroward, Hendry, Palm Beach51 min
Jun 23, 3:19 PM EDTSpecial Weather StatementMFLPalm Beach56 min
Jun 23, 3:34 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach41 min
Jun 23, 3:35 PM EDTSpecial Marine WarningMFL55 min
Jun 23, 3:39 PM EDTSpecial Weather StatementMFLBroward66 min
Jun 23, 3:43 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe62 min
Jun 23, 3:46 PM EDTSpecial Marine WarningMFL44 min
Jun 23, 3:53 PM EDTSevere Thunderstorm WarningMFLMiami-Dade52 min
Jun 23, 3:59 PM EDTSpecial Marine WarningMFL61 min
Jun 23, 4:09 PM EDTSpecial Marine WarningMFL66 min
Jun 23, 4:14 PM EDTSpecial Marine WarningMFL61 min
Jun 23, 4:18 PM EDTSpecial Weather StatementMFLMiami-Dade57 min
Jun 23, 4:23 PM EDTSpecial Marine WarningMFL97 min
Jun 23, 4:48 PM EDTAreal Flood AdvisoryMFLMiami-Dade57 min
Jun 23, 4:48 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 23, 4:51 PM EDTSpecial Marine WarningMFL39 min
Jun 23, 4:54 PM EDTSpecial Marine WarningMFL96 min
Jun 23, 5:01 PM EDTSpecial Marine WarningMFL59 min
Jun 23, 5:52 PM EDTSpecial Marine WarningMFL113 min
Jun 23, 5:56 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jun 23, 6:33 PM EDTSpecial Weather StatementMFLBroward27 min
Jun 23, 6:40 PM EDTSpecial Marine WarningMFL65 min
Jun 23, 6:45 PM EDTSevere Thunderstorm WarningMFLBroward30 min
Jun 23, 7:40 PM EDTSpecial Marine WarningMFL65 min
Jun 23, 7:49 PM EDTSpecial Weather StatementMFLPalm Beach56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.